Wednesday, 8 August 2012

MS....hmmm (again)

I mentioned in my last post that MS had come to play doing my journal page, well I think its gonna be around a lot more for the next 4 months or so.

I saw my Neurologist in July and we've come to the decision to take me off the Tysabri that I've been on for close of 4 years.  I've been positive for the JC Virus for over a year now and we had previously decided for me to stay on Tysabri as the risk of developing PML were still quite low.  However new statistics have recently come out that show the risk as 1 in 200 which is just far too high.

However there is some good news.  My MRI scan showed no change again, which means my MRI has been the same since 2009!!  And my Neurologist is putting me on the new oral medication - Gilenya, but there is a downside.  I need to be 4 months free of Tysabri before I can start the Gilenya.  So for the next 4 months I will have no Disease Modifying Drug (medication for MS) but I will still have all of the pills I take to help combat the other symptoms.

My MS is aggressive and the only time I've been without an DMD's is the first 6 months after diagnosis and it was sheer hell.  All of the problems I have now with my legs were caused in that period, so I hope you can understand why I'm a tad scared at the moment.  I am determined to keep myself as healthy as possible, but I'm having to learn all over again what my body's limits are and try to stop before I hit them.  For those of you who know you know how hard that is for me ;)

2 comments:

Janet said...

You are such a brave soul! You are always in my prayers and I send you positive thoughts and vibes to help you through this. I am sure everything will be for the best and it will be worth it in the end.
Janet xx

Dawn said...

You poor thing I do hope your not too bad but hang on in there kid love and hugs xxx